MAUDE Adverse Event Report: CARDINAL HEALTH, INC. ARGYLE; CATHETER AND TIP, SUCTION

CARDINAL HEALTH, INC. ARGYLE; CATHETER AND TIP, SUCTION
Model Number 8888570549
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/25/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that there was a partial dislodge of chest tube with exposed eyelet and suture fell off.No unusual circumstances noted.The clinical staff noticed worsening air leak and informed the team.The nurse practitioner (np) and surgeon came to assess and discovered partial dislodge.The chest tube was removed.The patient deteriorated over the next few days, transferred to icu and intubated.This was most likely due to underlying clinical factors, but the chest tube dislodges likely contributed to deterioration as well (<50%).It is very unusual to have a partial dislodge with eyelet exposure, so they had to provide additional staff education and update their policy to include this situation.Per customer, the chest tube was in for 5 days.Additional information was received from the customer and stated that there was no detachment, splits or breaks.Due to the tube being very rigid and difficult to suture to the chest wall, an eyelet that should have been below the dermis in the chest wall to facilitate drainage was exposed.The patient had multiple comorbidities; deterioration not likely due to the partial dislodge.Patient deterioration was attributed to patient sedation and respiratory acidosis.The patient was intermittently confused and refusing high flow non-rebreather mask, bipap and optiflow with rt.The patient died in icu.
 
Additional Manufacturer Narrative
Section d4 (model number and catalog number): originally reported as 8888571042 and should be 8888570549.Section g3/g4 (pma/510(k)number): originally reported as e223935 and should be exempt.
 
Additional Manufacturer Narrative
The device history record for lot 2327900464 was reviewed and no anomalies related to the reported issue were observed.The device was manufactured on october 10, 2023.There were no photos or physical samples received for evaluation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the issue and root cause analysis.Based on this information, no corrective actions are warranted at this time.We will continue to track and trend through our monitoring programs and take actions as applicable.

Brand Name
ARGYLE
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH, INC.
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key21160650
Report Number1423537-2025-00033
Device Sequence Number8520431
Product Code JOL
UDI-Device Identifier10884521050846
UDI-Public(01)10884521050846(17)280930(10)2327900464
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8888570549
Device Catalogue Number8888570549
Device Lot Number2327900464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date01/17/2025
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown